Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 5:39 PM EDT for 5 counties in North Carolina. It was in force for 66 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 5:39 PM EDT (21:39 UTC)
- Expired
- Jun 13, 2013, 6:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Moore County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:42 PM EDT | TSTM WND DMG | Sanford, NC | SCATTERED TREES BLOWN DOWN AND POWER OUTAGES |
| Jun 13, 5:45 PM EDT | TSTM WND DMG | Fuquay-Varina, NC | TREES UPROOTED |
| Jun 13, 5:47 PM EDT | TSTM WND DMG | 1 Ese Tramway, NC | TREES DOWN AND ON POWERLINES IN LEE COUNTY ON HICKORY AVENUE NEAR SANFORD |
| Jun 13, 5:47 PM EDT | TSTM WND DMG | 5 Ssw Garner, NC | TREE DOWN ON A HOUSE ON OLD STAGE ROAD |
| Jun 13, 5:51 PM EDT | TSTM WND DMG | 1 W Lemon Springs, NC | TREES DOWN ON ROCKY FORT ROAD |
| Jun 13, 5:51 PM EDT | TSTM WND DMG | 2 Nnw Angier, NC | NUMEROUS TREES DOWN ACROSS THE ROAD AT RAWLS CHURCH ROAD AND KENNEBECK ROAD |
| Jun 13, 5:58 PM EDT | TSTM WND DMG | 1 Nnw Fuquay-Varina, NC | TWO HARDWOOD TREES BLOWN DOWN |
| Jun 13, 5:58 PM EDT | TSTM WND DMG | 5 Ene Fuquay-Varina, NC | PINE TREE AND LARGE LIMBS BLOWN DOWN ALONG AIR PARK DRIVE NEAR HIGHWAY 401 |
| Jun 13, 6:00 PM EDT | TSTM WND DMG | 2 Wsw Angier, NC | TREE UPROOTED |
| Jun 13, 6:00 PM EDT | TSTM WND DMG | 4 Ssw Garner, NC | POWERLINES BLOWN DOWN ACROSS THE ROAD |
| Jun 13, 6:00 PM EDT | TSTM WND DMG | Angier, NC | OAK TREE BLOWN DOWN AND POWER LINES BLOWN DOWN ALONG CROSS STREET. TIME ESTIMATED. |
| Jun 13, 6:15 PM EDT | TSTM WND GST 43 | Harnett County Apt, NC | PEAK WIND OF 43 MPH AT KHRJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
070
WUUS52 KRAH 132139
SVRRAH
NCC037-085-105-125-183-132245-
/O.NEW.KRAH.SV.W.0046.130613T2139Z-130613T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 645 PM EDT
* AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF DUNCAN TO EAGLE SPRINGS...OR ALONG A LINE EXTENDING FROM 12
MILES SOUTHWEST OF CARY TO 11 MILES SOUTHEAST OF TROY...MOVING EAST
AT 45 MPH. QUARTER SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TRAMWAY...DUNCAN...
FUQUAY-VARINA...LEMON SPRINGS...
OLIVIA...WHISPERING PINES...
PINEBLUFF...ANGIER...
PINEVIEW...
LILLINGTON...
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 73 AND 75... US HIGHWAY 1
BETWEEN EXITS 69 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3507 7955 3512 7957 3528 7972 3537 7973
3557 7944 3565 7860 3561 7859 3552 7871
3549 7866 3538 7857 3531 7856 3529 7861
3519 7909 3517 7912 3521 7925 3516 7934
3507 7943 3506 7948
TIME...MOT...LOC 2139Z 287DEG 37KT 3563 7887 3528 7966
$$
GIH2 follow-up statements
240
WWUS52 KRAH 132222
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT THU JUN 13 2013
NCC037-183-132230-
/O.CAN.KRAH.SV.W.0046.000000T0000Z-130613T2245Z/
CHATHAM NC-WAKE NC-
622 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE AND
SOUTHEASTERN CHATHAM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3507 7955 3512 7957 3527 7971 3537 7973
3551 7952 3552 7871 3549 7866 3538 7857
3531 7856 3519 7909 3517 7912 3521 7925
3516 7934 3507 7943 3506 7948
TIME...MOT...LOC 2220Z 287DEG 37KT 3550 7838 3516 7917
$$
NCC085-105-125-132245-
/O.CON.KRAH.SV.W.0046.000000T0000Z-130613T2245Z/
LEE NC-MOORE NC-HARNETT NC-
622 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HARNETT...MOORE AND LEE COUNTIES...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS... EXTENDING FROM SMITHFIELD
TO 11 MILES EAST OF SOUTHERN PINES...MOVING EAST AT 45 MPH. A SECOND
SEVERE STORM IS MOVING EASTWARD THROUGH MOORE COUNTY. DAMAGING WINDS
ARE LIKELY IN AND NEAR LEMON SPRINGS... CARTHAGE... WHISPERING
PINES... AND SOUTHERN PINES.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ERWIN AND DUNN... AND
SOUTHERN PINES.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 73 AND 75.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3507 7955 3512 7957 3527 7971 3537 7973
3551 7952 3552 7871 3549 7866 3538 7857
3531 7856 3519 7909 3517 7912 3521 7925
3516 7934 3507 7943 3506 7948
TIME...MOT...LOC 2220Z 287DEG 37KT 3550 7838 3516 7917
$$
GIH268
WWUS52 KRAH 132245
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
645 PM EDT THU JUN 13 2013
NCC085-105-125-132255-
/O.EXP.KRAH.SV.W.0046.000000T0000Z-130613T2245Z/
LEE NC-MOORE NC-HARNETT NC-
645 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR HARNETT...MOORE AND LEE
COUNTIES EXPIRES AT 645 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3507 7955 3512 7957 3527 7971 3537 7973
3551 7952 3552 7871 3549 7866 3538 7857
3531 7856 3519 7909 3517 7912 3521 7925
3516 7934 3507 7943 3506 7948
TIME...MOT...LOC 2222Z 287DEG 37KT 3549 7836 3515 7915
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 3:01 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT THU JUN 13 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... AS OF 300 PM THURSDAY... ...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN EFFECT... PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO 4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND 800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED... SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z. THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF 1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS. OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY 05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S. FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND 925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT 500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER... NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO MID 80S. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/... AS OF 300 PM THURSDAY... BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER 50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY... THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE) IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 112 PM THURSDAY... VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION... EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT. BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL CHANCE OF MORNING LOW CLOUDS TUESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC NEAR TERM...DJF SHORT TERM...KRR LONG TERM...KRR AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT THU JUN 13 2013 NCZ021>023-038-039-073-074-083-140930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 216 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY FREQUENT LIGHTNING STRIKES. ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS HIGH AS 100 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.
In the hours before
Local storm report, Jun 13, 5:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 1 SSE CONCORD 36.45N 79.05W
06/13/2013 PERSON NC EMERGENCY MNGR
SCATTERED TREES BLOWN DOWN
&&
EVENT NUMBER RAH1300555
BSDLocal storm report, Jun 13, 5:32 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 SE TUNGSTEN 36.49N 78.43W
06/13/2013 VANCE NC 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN ACROSS NORTHERN
VANCE COUNTY
&&
EVENT NUMBER RAH1300556
BSDLocal storm report, Jun 13, 5:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 SE BUSHY FORK 36.29N 79.05W
06/13/2013 PERSON NC EMERGENCY MNGR
SCATTERED TREES BLOWN DOWN ALONG HURDLE MILLS ROAD
&&
EVENT NUMBER RAH1300557
BSDLocal storm report, Jun 13, 5:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG MEBANE 36.09N 79.28W
06/13/2013 ALAMANCE NC TRAINED SPOTTER
2 POWER POLES DOWN
&&
EVENT NUMBER RAH1300558
RTELocal storm report, Jun 13, 5:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
06/13/2013 M49 MPH WAKE NC ASOS
PEAK WIND 49 MPH AT KRDU.
&&
EVENT NUMBER RAH1300559
BLAESLocal storm report, Jun 13, 5:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST ROUGEMONT 36.22N 78.93W
06/13/2013 E70 MPH DURHAM NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1300561
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 58 min |
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 79 min |
| Jun 13, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Guilford, Orange, Person and 1 more | 89 min |
| Jun 13, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Halifax, Nash and 4 more | 57 min |
| Jun 13, 5:25 PM EDT | Special Weather Statement | RAH | Lee, Montgomery, Moore, Stanly | 50 min |
| Jun 13, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Stanly | 75 min |
| Jun 13, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Sampson | 80 min |
| Jun 13, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more | 94 min |
| Jun 13, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 70 min |
| Jun 13, 6:53 PM EDT | Special Weather Statement | RAH | Harnett | 52 min |
| Jun 13, 7:13 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 62 min |
| Jun 13, 7:15 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Richmond, Sampson, Scotland, Wayne | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.